Posted 2/27/2007 10:47 PM (GMT -7)
Hi to everyone. This is my first post so please bear with me. Recently I had two major episodes where my heart rate jumped up to 150's to 170's during a panic attack that lasted several hours. I went to the er both times and the doctor said I had no arrythmias and that all my tests came back fine. My EKG showed sinus tachycardia but no SVT. He prescribed me Toporol xl and had me follow up with my regular gp. Doctor gave me Xanax to combat breakthough as I continued to have slightly elevated episodes for the next couple of weeks. Well, I have felt pretty good and haven't had any more anxiety heart related problems, however my new problem is that since I have been on the beta blocker, my heart rate is running slow(in the low 60s at rest.) This is my second month to be on these, and this morning when I got up out of bed, I blacked out and felt dizzy. It scared me. I called my doctor once b/f about the slow hr and he didn't seem as concerned about it as I was. I have had great results with the Toprol so far, but I am worried that I may be on too much now that my body may be adjusting. (25mg) Does anyone take beta blockers for anxiety related disorder? Are my concerns valid or should I just not worry so much about this? My psychiatrist wanted to add Lexapro to the mix but I have refused to take it since my b/p and hr already stays so low. Any advice would be greatly appreciated. Thanks.